Alert archive / Missouri / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 12, NWS Kansas City, MO

March 22, 2011Grundy County, Harrison County, Mercer County, Missouri

NWS Kansas City, MO issued this severe thunderstorm warning at Mar 22, 2011, 8:58 PM CDT for Grundy County, Harrison County, Mercer County, Missouri. It was in force for 47 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 22, 2011, 8:58 PM CDT (01:58 UTC)
Expired
Mar 22, 2011, 9:45 PM CDT
In force
47 min
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Grundy County, MO, Harrison County, MO, Mercer County, MO

The radar

The Des Moines radar (KDMX), 149 km from the middle of the area, began a volume at 02:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 22, 9:42 PM CDTHAIL 0.75Brimson, MO
Mar 22, 9:43 PM CDTTSTM WND DMGBrimson, MO3 INCH DIAMETER LIMB BROKEN OFF A TREE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 45 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 22, 2:03 PM CDTTornado WatchSPC7 hr
Mar 22, 8:35 PM CDTTornado WatchSPC5 hr

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 2.0 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2011-03-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 983 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2011-03-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 195 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
983 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
1982 m above ground
0-6 km bulk shear
77 kt
0-1 km storm-relative helicity
195 m²/s²
0-3 km storm-relative helicity
202 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

268 
WUUS53 KEAX 230158
SVREAX
MOC079-081-129-230245-
/O.NEW.KEAX.SV.W.0012.110323T0158Z-110323T0245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
858 PM CDT TUE MAR 22 2011

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN GRUNDY COUNTY IN NORTH CENTRAL MISSOURI...
  SOUTHEASTERN HARRISON COUNTY IN NORTH CENTRAL MISSOURI...
  MERCER COUNTY IN NORTH CENTRAL MISSOURI...

* UNTIL 945 PM CDT

* AT 853 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH...AND QUARTER SIZE HAIL.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM 7 MILES NORTH OF CAINSVILLE TO
  BETHANY TO 6 MILES SOUTH OF NEW HAMPTON...AND MOVING EAST AT 35
  MPH.

* LOCATIONS IMPACTED INCLUDE...
  BETHANY...CAINSVILLE...MERCER...GILMAN CITY...PRINCETON...MOUNT
  MORIAH...SOUTH LINEVILLE...MODENA...MILL GROVE AND BRIMSON.

THIS WILL IMPACT

 I-35 BETWEEN MILE MARKERS 83 AND 104.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT WEDNESDAY MORNING
FOR NORTHERN MISSOURI.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4054 9337 4013 9370 4014 9422 4021 9422
      4058 9384 4058 9337
TIME...MOT...LOC 0157Z 271DEG 30KT 4053 9377 4032 9399
          4018 9415
WIND...HAIL 60MPH 1.00IN

$$

CDB
3 follow-up statements
443 
WWUS53 KEAX 230217
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
917 PM CDT TUE MAR 22 2011

MOC079-081-129-230245-
/O.CON.KEAX.SV.W.0012.000000T0000Z-110323T0245Z/
GRUNDY MO-HARRISON MO-MERCER MO-
917 PM CDT TUE MAR 22 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR MERCER...
SOUTHEASTERN HARRISON AND NORTHWESTERN GRUNDY COUNTIES UNTIL 945 PM
CDT...

AT 915 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM MERCER TO PRINCETON TO 9 MILES SOUTHEAST OF RIDGEWAY TO GILMAN
CITY...MOVING EAST AT 35 MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY
THESE DAMAGING WINDS.

LOCATIONS IMPACTED INCLUDE...
  PRINCETON...GILMAN CITY...MODENA...MILL GROVE AND BRIMSON.

THIS WILL IMPACT

 I-35 BETWEEN MILE MARKERS 83 AND 91.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4058 9337 4054 9337 4013 9370 4014 9416
      4058 9365
TIME...MOT...LOC 0217Z 271DEG 30KT 4051 9348 4042 9357
          4028 9379 4018 9393
WIND...HAIL 60MPH 0.75IN

$$

CDB
133 
WWUS53 KEAX 230232
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
932 PM CDT TUE MAR 22 2011

MOC079-081-129-230245-
/O.CON.KEAX.SV.W.0012.000000T0000Z-110323T0245Z/
GRUNDY MO-HARRISON MO-MERCER MO-
932 PM CDT TUE MAR 22 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
MERCER...SOUTHEASTERN HARRISON AND NORTHWESTERN GRUNDY COUNTIES UNTIL
945 PM CDT...

AT 927 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM PRINCETON TO 6 MILES NORTHWEST OF SPICKARD TO 7 MILES NORTHEAST
OF GILMAN CITY...MOVING EAST AT 45 MPH.

LOCATIONS IMPACTED INCLUDE...
  MILL GROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4013 9370 4014 9395 4043 9370 4046 9344
TIME...MOT...LOC 0231Z 262DEG 37KT 4042 9355 4033 9359
          4020 9369
WIND...HAIL 60MPH <.75IN

$$

CDB
217 
WWUS53 KEAX 230237
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
937 PM CDT TUE MAR 22 2011

MOC079-081-129-230247-
/O.EXP.KEAX.SV.W.0012.000000T0000Z-110323T0245Z/
GRUNDY MO-HARRISON MO-MERCER MO-
937 PM CDT TUE MAR 22 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN MERCER...SOUTHEASTERN
HARRISON AND NORTHWESTERN GRUNDY COUNTIES WILL EXPIRE AT 945 PM
CDT...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR 
PROPERTY.  HOWEVER GUSTY WINDS TO 50 MPH ARE STILL POSSIBLE WITH 
THESE THUNDERSTORMS.

LAT...LON 4013 9370 4014 9395 4043 9370 4046 9344
TIME...MOT...LOC 0237Z 262DEG 37KT 4043 9347 4034 9351
          4021 9361

$$

CDB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 22, 8:48 PM CDT, 10 minutes earlier.

Area forecast discussion, Mar 22, 8:48 PM CDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
848 PM CDT TUE MAR 22 2011

.UPDATE...

EARLIER SEVERE THREAT...WITH AN EYE TOWARDS SUPERCELLS ACROSS
NORTHEAST KANSAS AND NORTHWEST MISSOURI...LOOKS TO HAVE HAS
DISSIPATED THIS EVENING...BUT HAS BEEN REPLACED BY A THREAT FOR A
SEVERE WEATHER FROM THE PROGRESSIVE LINE OF STORMS MOVING EAST ACROSS
NORTHERN MISSOURI. THE BACK BUILDING LINE OF STORMS LOOK TO BE THE
RESULT OF THE COLD FRONT CATCHING UP WITH THE DRYLINE IN NORTHERN
MISSOURI...BUT THE EXTENT TO WITCH IT CAN BACK BUILD WILL BE LIMITED
BY THE DRY AIR MOVING IN ALOFT. BASED ON HOW THE STORM LINE AXIS
CROSSES THE DRY LINE ALOFT...THOUGHTS ARE THAT THIS SHOULD LIMIT STORM
DEVELOPMENT TO AREAS ALONG AND NORTH OF HIGHWAY 36 FROM ST JOSEPH TO
MACON. A NEW TORNADO WATCH BOX /NUMBER 54/ HAS BEEN ISSUED FOR PARTS
OF NORTHERN MISSOURI ALONG AND NORTH OF HIGHWAY 36 TO COVER THE
THREAT FROM THE SEVERE STORMS THAT MIGHT OCCUR.

CUTTER

&&

.DISCUSSION...

SHORT RANGE (WEDNESDAY THROUGH THURSDAY)...

THE SHORTWAVE...THAT WILL BRING POTENTIALLY SEVERE WEATHER THIS
EVENING TO THE REGION...WILL HAVE SCOOTED OFF TO THE EAST BY
WEDNESDAY MORNING. WITH THE SHORTWAVE PASSAGE TONIGHT...WILL COME A
COLD FRONT WHICH WILL LEAVE THE FORECAST REGION ON THE COLD SIDE OF
THE FRONT STARTING WEDNESDAY. HOWEVER...EVEN WITH A PERSISTENT
NORTHWEST WIND...TEMPERATURES WILL LIKELY STILL BE ABLE TO RANGE
ABOVE NORMAL OWING TO THE INSOLATION...THE SIGNIFICANT DOWN SLOPE
COMPONENT TO THAT NORTHWESTERLY WIND FIELD...AND MIXING IN THE
BOUNDARY LAYER WITH THE STILL GUSTY WIND. HOWEVER...DID TRIM
TEMPERATURES ON THE IOWA BORDER WHERE SOME THICK CLOUD COVER MAY
WORK IN LATE IN THE DAY.

FOR THURSDAY...ZONAL FLOW ACROSS THE SOUTHERN HALF OF THE CONUS WILL
PUSH A SHORTWAVE RIDGE INTO THE CENTRAL PLAINS...HOWEVER UNDER THIS
RIDGE A SURFACE HIGH -FROM CENTRAL CANADA- WILL BE SPREADING ACROSS
THE NORTHERN AND CENTRAL PLAINS. THIS WILL TAKE THE NORTHWESTERLY
WIND OF WEDNESDAY AND BACK IT TO THE NORTH...ALLOWING THE COLD AIR
OF THE SURFACE HIGH TO HAVE A MUCH MORE SIGNIFICANT EFFECT ON OUR
FORECAST...PUSHING AFTERNOON HIGHS AND OVERNIGHT LOWS TO BELOW
SEASONALLY NORMAL VALUES. OTHERWISE...SHORTWAVE MOVING THROUGH THE
ROCKIES THURSDAY SHOULD RESULT IN SUFFICIENT MOISTURE RETURN ON THE
BACK SIDE OF THE SHORTWAVE RIDGE TO ALLOW SOME SHOWERS ACROSS THE
FORECAST REGION THURSDAY NIGHT ON MODEST ISENTROPIC LIFT.

CUTTER

MEDIUM RANGE (FRIDAY THROUGH TUESDAY)...

LATEST RUNS OF THE MEDIUM RANGE MODELS HAVE CONTINUED TO CONVERGE ON
A GENERAL SOLUTION FOR THE WEEKEND...WHICH IN A WORD CAN BE
DESCRIBED AS...COLD. BLOCKING PATTERN ACROSS THE FAR NORTHERN CONUS
AND CANADA WILL REMAIN FAR ENOUGH NORTH TO NOT IMPEDE THE ZONAL FLOW
ACROSS THE SOUTHERN TWO THIRDS OF THE CONUS. THIS WILL ALLOW
SHORTWAVES TO CONTINUE TO ZIP EAST ACROSS THE NATION...WHILE COLD
AIR FILTERS SOUTH FROM CANADA. THIS HAS ALSO RESULTED IN A BETTER
AGREEMENT AMONG MODELS AS TO THE TIMING OF THE SHORTWAVES MOVING
THROUGH THE ZONAL FLOW FOR THE WEEKEND. WITH HIGHER CONFIDENCE IN
TIMING THESE WAVES...HAVE CHANCE POPS IN THROUGH THE DAY FRIDAY WITH
THE CONTINUED WARM AIR ADVECTION ADVERTISED AHEAD AS THE SHORTWAVE
IN THE ROCKIES ORGANIZES. BY SATURDAY THE WAVE WILL HAVE EXITED THE
ROCKIES...BUT LOOKS TO BE SLIDING EAST JUST FAR ENOUGH SOUTH TO
WARRANT LIMITING CHANCE POPS FOR SATURDAY TO THE DAYLIGHT
HOURS...AND TRIMMING THEM DOWN TO A LIMITED SLIGHT CHANCE SATURDAY
NIGHT. THIS COULD MITIGATE ANY SNOW POTENTIAL...OWING TO THE
PRECIPITATION BEING FOCUSED IN THE SLIGHTLY WARMER DAYLIGHT HOURS.
HOWEVER...QUICKLY ON THE HEELS OF THE FRIDAY-SATURDAY SHORTWAVE WILL
BE YET ANOTHER DISTURBANCE. THERE IS DECENT AGREEMENT ON THIS SECOND
WAVE THAT IT WILL BE DEEPER AND FARTHER SOUTH...WHICH LOOKS
REASONABLE GIVEN THE WAY THE SURFACE HIGH IS PRESSING SOUTH INTO THE
PLAINS STATES. THIS WAVE COULD STILL BRING MORE RAIN AND OR SNOW TO
THE FORECAST REGION SUNDAY NIGHT IN TO MONDAY MORNING. LASTLY...ON
THE FAR SIDE OF THE WEEKEND...COOL TEMPERATURES LOOK TO PERSIST AT
THIS TIME AS THE COLD SURFACE HIGH WILL STILL BE OOZING ACROSS THE
PLAINS.

CUTTER

&&

.AVIATION...

FOR THE 00Z TAFS...HAVE KEPT VICINITY THUNDER IN THE KMCI AND KSTJ
TERMINALS THIS EVENING OWING TO THE FEW STORMS SEEN ON RADAR AT THIS
TIME...BUT IN ALL LIKELIHOOD NOTHING WILL EFFECT EITHER OF THE
KANSAS CITY TERMINALS /OR KSTJ/ FOR THE REMAINDER OF THE EVENING
HOURS. EXPECT THE GUSTY WIND TO TURN TO THE WEST AND NORTHWEST
OVERNIGHT AS THE COLD FRONT MOVES THROUGH. WINDS SHOULD CALM A BIT
WITH THE LOSS OF DAYTIME HEATING...BUT WHEN BOUNDARY LAYER MIXING
KICKS BACK IN WEDNESDAY MORNING EXPECT A GUSTY NORTHWEST WIND TO THEN
PREVAIL THROUGH THE DAY.

CUTTER

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&

WFO EAX
Hazardous weather outlook, Mar 22, 7:11 PM CDT, 1 hour 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
711 PM CDT TUE MAR 22 2011

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-231130-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
711 PM CDT TUE MAR 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TONIGHT

THUNDERSTORMS WILL DIMINISH IN INTENSITY AND COVERAGE BY MID EVENING
AS THEY SHIFT INTO NORTH CENTRAL TO NORTHEAST MISSOURI. THUNDERSTORM
ACTIVITY WILL MOVE OUT OF THE OUTLOOK AREA BEFORE MIDNIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

IN THE WAKE OF A COLD FRONT LATE TONIGHT...GUSTY NORTHWEST WINDS
WILL USHER IN DRIER AIR INTO THE REGION. AS TEMPERATURES WARM BACK
INTO THE 60S...THIS MAY LEAD TO A HEIGHTENED FIRE DANGER ACROSS
CENTRAL MISSOURI WEDNESDAY AFTERNOON.

OTHERWISE...LOOK FOR COLDER TEMPERATURES OVER THE WEEKEND WHICH
MIGHT ALLOW FOR MINOR SNOW ACCUMULATIONS ALONG AND NORTH OF THE
MISSOURI RIVER SUNDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

CUTTER

In the hours before

Special weather statement, Mar 22, 4:45 PM CDT, 4 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
445 PM CDT TUE MAR 22 2011

MOZ001-002-222215-
ATCHISON MO-NODAWAY MO-
445 PM CDT TUE MAR 22 2011

...SIGNIFICANT WEATHER ADVISORY FOR ATCHISON AND NORTHWESTERN NODAWAY
COUNTIES UNTIL 515 PM CDT...

AT 441 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR STELLA...OR 13 MILES NORTHWEST OF FALLS
CITY...MOVING NORTHEAST AT 60 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

THIS STORM WILL BE NEAR...
PHELPS CITY AROUND 455 PM CDT.
ROCKPORT AROUND 500 PM CDT.
TARKIO AROUND 505 PM CDT.
WESTBORO AROUND 510 PM CDT.

THIS WILL IMPACT

 I-29 BETWEEN MILE MARKERS 100 AND 122.

THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS
AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS
LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE
WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4057 9503 4039 9511 4027 9540 4027 9554
      4039 9565 4040 9566 4059 9564
TIME...MOT...LOC 2145Z 223DEG 60KT 4025 9572

DB
Special weather statement, Mar 22, 8:00 PM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
800 PM CDT TUE MAR 22 2011

MOZ003>005-230145-
GENTRY MO-HARRISON MO-WORTH MO-
800 PM CDT TUE MAR 22 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HARRISON...NORTHERN
GENTRY AND EASTERN WORTH COUNTIES UNTIL 845 PM CDT...

AT 757 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF
GRANT CITY TO 5 MILES SOUTHEAST OF RAVENWOOD...AND MOVING EAST AT 25
MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  STANBERRY...ALBANY...BETHANY...EAGLEVILLE...NEW HAMPTON...
  RIDGEWAY...WORTH...ALLENDALE...GENTRY...DENVER...HATFIELD...
  DARLINGTON...MARTINSVILLE AND BLYTHEDALE.

THIS WILL IMPACT

 I-35 BETWEEN MILE MARKERS 93 AND 114.

THESE STORMS MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR
THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS
WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND
POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4055 9379 4015 9411 4016 9462 4034 9461
      4058 9439 4058 9379
TIME...MOT...LOC 0100Z 273DEG 24KT 4054 9430 4029 9460

CDB
Local storm report, Mar 22, 8:22 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
822 PM CDT TUE MAR 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0757 PM     HAIL             GRANT CITY              40.49N 94.41W
03/22/2011  E0.88 INCH       WORTH              MO   TRAINED SPOTTER

&&

CDB
Local storm report, Mar 22, 8:25 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
825 PM CDT TUE MAR 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0820 PM     HAIL             STANBERRY               40.22N 94.54W
03/22/2011  M0.75 INCH       GENTRY             MO   COUNTY OFFICIAL

&&

HMORGAN
Local storm report, Mar 22, 8:30 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
830 PM CDT TUE MAR 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0829 PM     HAIL             GENTRY                  40.33N 94.42W
03/22/2011  E1.00 INCH       GENTRY             MO   COUNTY OFFICIAL

            JUST NORTHWEST OF ALBANY

&&

HMORGAN
Local storm report, Mar 22, 8:40 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
840 PM CDT TUE MAR 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0839 PM     HAIL             KING CITY               40.05N 94.52W
03/22/2011  E0.75 INCH       GENTRY             MO   COUNTY OFFICIAL

&&

HMORGAN

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 22, 8:00 PM CDTSpecial Weather StatementEAXGentry, Harrison, Worth45 min
Mar 22, 8:09 PM CDTSevere Thunderstorm WarningEAXGentry, Harrison, Mercer, Worth51 min
Mar 22, 8:32 PM CDTSevere Thunderstorm WarningEAXAndrew, Daviess, DeKalb, Gentry43 min
Mar 22, 9:12 PM CDTSevere Thunderstorm WarningEAXDaviess, DeKalb33 min
Mar 22, 9:26 PM CDTSevere Thunderstorm WarningEAXMercer, Putnam34 min
Mar 22, 9:39 PM CDTSevere Thunderstorm WarningEAXDaviess, Grundy, Sullivan36 min
Mar 22, 10:08 PM CDTSevere Thunderstorm WarningEAXAdair, Sullivan37 min
Mar 22, 10:34 PM CDTSpecial Weather StatementEAXCaldwell, Livingston, Ray41 min
Mar 22, 10:43 PM CDTSevere Thunderstorm WarningEAXAdair, Schuyler20 min
Mar 22, 10:52 PM CDTSpecial Weather StatementEAXSullivan23 min
Mar 22, 10:54 PM CDTSpecial Weather StatementEAXLinn36 min
Mar 22, 11:01 PM CDTSevere Thunderstorm WarningEAXLinn, Sullivan29 min
Mar 22, 11:08 PM CDTSpecial Weather StatementEAXCarroll, Linn, Livingston, Ray52 min
Mar 22, 11:29 PM CDTSpecial Weather StatementEAXAdair31 min
Mar 23, 12:46 AM CDTSpecial Weather StatementEAXMacon29 min
Mar 23, 12:50 AM CDTSpecial Weather StatementEAXRandolph25 min
Mar 23, 1:11 AM CDTSevere Thunderstorm WarningEAXHoward, Macon, Randolph34 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.